Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Tucson, AZ

August 10, 2007Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Aug 10, 2007, 5:01 PM MST for Pima County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2007, 5:01 PM MST (00:01 UTC)
Expired
Aug 10, 2007, 5:30 PM MST
In force
29 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Phoenix radar (KIWA), 158 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
2493 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 110001
SVRTWC
AZC019-110030-
/O.NEW.KTWC.SV.W.0059.070811T0001Z-070811T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
501 PM MST FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 530 PM MST

* AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10   
  MILES SOUTHEAST OF AJO AND MOVING NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF AJO BY 530 PM MST...

LAT...LON 3214 11283 3224 11266 3246 11281 3233 11303

$$

WEATHER.GOV/TUCSON
1 follow-up statement
000 
WWUS55 KTWC 110024
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
523 PM MST FRI AUG 10 2007

AZC019-110033-
/O.EXP.KTWC.SV.W.0059.000000T0000Z-070811T0030Z/
PIMA AZ-
523 PM MST FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIMA COUNTY
EXPIRES AT 530 PM MST...

DOPPLER RADAR INDICATED THAT THUNDERSTORM ACTIVITY BETWEEN AJO AND 
WHY IS NO LONGER SEVERE. HOWEVER...HEAVY RAIN FROM THESE STORMS WILL 
CONTINUE TO MOVE WEST. THIS AREA IS UNDER A FLASH FLOOD WARNING 
THROUGH 645 PM. 

LAT...LON 3214 11283 3224 11266 3246 11281 3233 11303

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:10 PM MST, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 10, 2:10 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST FRI AUG 10 2007

.SYNOPSIS...MOISTURE WILL INCREASE ACROSS SOUTHEAST ARIZONA INTO THE
WEEKEND AS A MORE FAVORABLE SOUTHEASTERLY FLOW RETURNS. THERE SHOULD
BE ENOUGH MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO NEXT WEEK.

&&

.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED 35-55 DBZ ECHOES OVER
PORTIONS OF THE TOHONO OODHAM NATION AT 2105Z. OTHER SCATTERED ECHOES
WERE OVER SANTA CRUZ COUNTY AND ACROSS THE WHITE MOUNTAINS. THE REST
OF SE AZ WAS VOID OF PRECIP ECHOES. SATELLITE IMAGERY INDICATED
CYCLONIC CIRCULATION FEATURE MOVING NWWD OVER NRN SONORA. CONVECTIVE
CELLS WERE GENERATING AHEAD OF THIS SYSTEM...AS WELL AS ALONG THE
DEMARCATION BETWEEN VERY DRY AIR WEST...AND DEEPER MOISTURE ARCING
NEWD OVER SE AZ AS DEPICTED NICELY VIA WATER VAPOR IMAGERY.

10/12Z GFS INITIALIZED THE CYCLONIC CIRCULATION FEATURE QUITE WELL.
COCHISE COUNTY...NERN SONORA...NWRN CHIHUAHUA AND SWRN NM PRESENTLY
IN SUBSIDENCE AREA BEHIND VORT MAX GIVEN THE PRESENT PAUCITY OF
CELLS OR EVEN CUMULOFORM CLOUDS. HOWEVER...CURRENT ACTIVITY MAY BE
PRELUDE OF THINGS TO COME FOR THE TUCSON METRO AREA SEWD LATE THIS
AFTERNOON AND ESPECIALLY THIS EVENING...AS WATER VAPOR IMAGERY
DEPICTED NEXT CYCLONIC CIRCULATION SYSTEM MOVING FAIRLY QUICKLY NWWD
ACROSS FAR ERN SONORA INTO CENTRAL CHIHUAHUA. ALSO...CONVECTIVE
ACTIVITY HAD DEVELOPED DURING THE PAST HOUR ALONG MOIST/DRY
MID-LEVEL BOUNDARY OVER S CENTRAL NM AS WELL AS CENTRAL CHIHUAHUA.
THE UPSHOT...WILL REFLECT SCATTERED SHOWERS/TSTMS THIS EVENING
ACROSS MOST OF THIS FORECAST AREA. BELIEVE BULK OF ACTIVITY WILL END
AROUND MIDNIGHT OR SO...ALTHOUGH WILL STILL MAINTAIN LOW-GRADE POPS
AFTER MIDNIGHT MOST SECTIONS.

UPPER HIGH PROGGED TO BE CENTERED OVER THE CENTRAL CONUS PLAINS INTO
THE MIDDLE OF NEXT WEEK...THEN SHIFT TOWARD THE FOUR CORNERS REGION
BY LATE NEXT WEEK AS TROUGH DEEPENS OVER THE NERN CONUS. ALTHOUGH
AMPLE MOISTURE TO PREVAIL...THOUGH PERHAPS NOT AS MUCH AS
EXPERIENCED DURING THE LATTER PART OF JULY INTO EARLY AUGUST...WILL
MAINTAIN INHERITED FORECASTS OF ESSENTIALLY DAILY CLIMATOLOGICAL POP
COVERAGE THIS FORECAST PERIOD.

DAYTIME MAX TEMPS EXPECTED TO BE EITHER NEAR OR SLIGHTLY ABOVE
NORMAL THIS WEEKEND AND INTO EARLY NEXT WEEK.

&&

.AVIATION...SCATTERED TSRA ACROSS SE AZ THIS EVENING...WITH BULK OF
TSRA EXPECTED TO END BY 11/09Z OR SO. CIGS ASSOCIATED WITH CB/S WILL
GENERALLY BE AROUND 6-8 KFT AGL...THOUGH CIGS AS LOW AS 3 KFT AGL
WITH THE STRONGEST TSTMS. MAINLY SCT CLOUD DECK ABOVE 12 KFT AGL
AFTER 10/09Z INTO SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED
FOR TAF AND TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

BF

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:10 PM MSTFlash Flood WarningTWCPima65 min
Aug 10, 6:16 PM MSTSevere Thunderstorm WarningTWCPima44 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.